Hail, Lauderdale
- When
- July 4, 12:19 PM CST to 12:24 PM CST
- Where
- Lauderdale County, Anderson
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.917, -87.267
Nickel size hail was reported.
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jul 4, 9:30 AM CST, 2 hours 49 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 1030 AM CDT MON JUL 4 2005 .UPDATE... WEAK SHORTWAVE NOTED ON WATER VAPOR IMAGERY AND 12Z ANALYSIS CURRENTLY MOVING OVER CENTRAL MS...HELPING TO KICK OFF SOME CONVECTION THIS MORNING. LARGE MCC THAT AFFECTED THE SOUTHERN PLAINS OVERNIGHT CURRENTLY MOVING INTO THE ARKLATEX REGION. CLOSER TO HOME...SKIES ARE MOSTLY CLEAR WITH TEMPS IN THE LOW 80S ACROSS MUCH OF THE AREA AND DEWPOINTS AROUND 70. EXPECT VORT MAX TO CONTINUE TO LIFT NE TOWARD THE TENNESSEE VALLEY...HELPING TO TRIGGER THUNDERSTORM ACTIVITY THIS AFTERNOON. EXPECT THIS FEATURE TO BEGIN TO SHEAR OUT AS IT CONTINUES TO LIFTS NE...SO ANTICIPATE ACTIVITY WILL BE SCATTERED ACROSS THE AREA. THEREFORE...WILL ONLY RAISE POPS SLIGHTLY ACROSS NW AL INTO THE CHANCE RANGE. OTHERWISE...CIRRUS FROM PREVIOUSLY MENTIONED MCC WILL CONTINUE TO SPREAD TOWARD THE AREA...BUT DO NOT ANTICIPATE IT WILL HAVE MUCH AFFECT ON TEMPS...WITH MOST AREAS CLIMBING TO AROUND 90. MAY MAKE A COUPLE OF SLIGHT TWEAKS TO TEMPS...WITH ONLY SIGNIFICANT CHANGE TO ZONES THE ADJUSTMENT OF POPS ACROSS NW. 24 && .PREV DISCUSSION... THE FOURTH OF JULY BRINGS TO MIND IMAGES OF SUMMER...BUT THERE IS A LOT MORE THAN A TYPICAL SUMMERTIME WEATHER PATTERN TO CONSIDER FOR THE FIRST FULL WEEK OF JULY. SHORT TERM (THROUGH WEDNESDAY)... FOR TONIGHT...CANT RULE OUT THE RANDOM SHOWERS THAT HAVE PLAGUED US THE LAST SEVERAL NIGHTS. ANOTHER MCC/MCS SHOULD DEVELOP TONIGHT TO OUR WEST...AND PROPAGATION VECTORS WILL SEND THE RESULTANT BOUNDARY OUR WAY. WITH THIS ENHANCEMENT...AND OUR AREA STILL IN AN UPPER-TROUGH REGION...WILL RAISE POPS TO 50 FOR TOMORROW AREAWIDE. FOR NOW...AM DISCOUNTING THE GIANT BUBBLE OF RAIN THE GFS DEPICTS FOR TUESDAY NIGHT...BUT STILL THINK SHRA/TSRA ACTIVITY IS POSSIBLE THROUGHOUT THE NIGHT SINCE WE WILL BE JUST EAST OF THE MEAN TROF AXIS. AS FAR AS YET ANOTHER MCS...IF ONE DOES DEVELOP IT LOOKS LIKE IT WOULD BE FAIRLY SMALL-SCALE. THETA-E AND H8 WINDS DO NOT FAVOR DEVELOPMENT NEARLY AS MUCH AS THE CURRENT SITUATION OR TONIGHT. WEDNESDAY BECOMES A BIT OF A BAFFLER. THE NAM MAGICALLY TRANSPORTS THE SFC FRONT FROM NEAR MEMPHIS TO CENTRAL ALABAMA IN NINE HOURS... DURING THE DAY. THE GFS...NORMALLY THE MODEL THAT OVERDOES FRONTAL PUSHES...KEEPS IT OUT ALL DAY WEDNESDAY. NEVER THOUGHT ID SAY THIS IN THE SUMMER...BUT I FAVOR THE GFS FOR FRONTAL POSITION. SO WEDNESDAY SHOULD BE ANOTHER DAY OF ENHANCED RAIN CHANCES. EXTENDED (WEDNESDAY NIGHT THROUGH SUNDAY)... IT IS POSSIBLE (NOTE POSSIBLE) THAT THE TROF AXIS COULD SWING FAR ENOUGH EAST TO ALLOW THE FRONT TO SETTLE OVER OR EVEN JUST SOUTH OF OUR AREA BY THURSDAY MORNING. BUT BY THIS POINT ALL EYES WILL BE TURNED TOWARD THE GULF AND T.D. 3 (OR BY THAT POINT...PROBABLY T.S. CINDY). THE GFS HAS NO CLUE THERES EVEN A TROPICAL SYSTEM...SO WONT LOOK MUCH THERE FOR FORECAST GUIDANCE. OVERALL...MOST OF THE EXTENDED SHOULD FEATURE JUST AFTERNOON AND EVENING CONVECTION...BUT THE TROPICS COULD THROW A WRENCH INTO THAT DEPENDING ON THE TRACK OF CINDY. PAYING DEFERENCE TO BOTH THE CURRENT TPC/NHC TRACK...AND THE 03/18Z DGEX DEPICTION...WILL RAISE POPS INTO THE CHANCE CATEGORY FOR FRIDAY THROUGH SATURDAY. OTHERWISE THE EXTENDED WILL REMAIN UNCHANGED. JE/23 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 100 PM CDT MON JUL 4 2005 ALZ001>010-016-TNZ076-096-097-051000- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 100 PM CDT MON JUL 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...(TODAY AND TONIGHT)... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. A WEAK UPPER LEVEL DISTURBANCE MOVING ACROSS THE TENNESSEE VALLEY WILL CONTINUE TO TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON. LOCALLY HEAVY RAINFALL...WIND GUSTS TO 50 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...(TUESDAY THROUGH SUNDAY)... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. THUNDERSTORM CHANCES INCREASE TUESDAY INTO WEDNESDAY AS A FRONTAL BOUNDARY SLOWLY MOVES SOUTHEAST INTO THE TENNESSEE VALLEY. RAINFALL WILL BE A BIT MORE WIDESPREAD...WITH LOCALLY HEAVY AMOUNTS OF 1 TO 2 INCHES. GUSTY WINDS AND FREQUENT LIGHTNING WILL ALSO ACCOMPANY THE STRONGEST STORMS. FOR THE BALANCE OF THE WEEK INTO THE WEEKEND...A TYPICAL SUMMERTIME WEATHER PATTERN SHOULD PROVIDE DAILY ISOLATED TO SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. 24
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1234 PM CDT MON JUL 4 2005 ALZ004-007-041815- LAWRENCE-MORGAN- 1234 PM CDT MON JUL 4 2005 ...SIGNIFICANT WEATHER ALERT FOR LAWRENCE AND MORGAN COUNTIES... AT 1230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTH OF ADDISON...OR 13 MILES SOUTHEAST OF MOULTON...MOVING NORTHEAST AT 10 MPH. WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... SPEAKE. DANVILLE. NEEL. THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 24
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 104 PM CDT MON JUL 4 2005 ALZ001-041830- LAUDERDALE- 104 PM CDT MON JUL 4 2005 ...SIGNIFICANT WEATHER ALERT FOR LAUDERDALE COUNTY... AT 1259 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ROGERSVILLE...OR 18 MILES WEST OF ATHENS...MOVING EAST AT 5 MPH. WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... WHITEHEAD. ANDERSON. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 24
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 112 PM CDT MON JUL 4 2005 ALZ004-041845- LAWRENCE- 112 PM CDT MON JUL 4 2005 ...SIGNIFICANT WEATHER ALERT FOR LAWRENCE COUNTY... AT 109 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES EAST OF NORTH COURTLAND...OR 13 MILES NORTH OF MOULTON...MOVING NORTHEAST AT 15 MPH. WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... WHEELER. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 24
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 117 PM CDT MON JUL 4 2005 ALZ007-041900- MORGAN- 117 PM CDT MON JUL 4 2005 ...SIGNIFICANT WEATHER ALERT FOR MORGAN COUNTY... AT 114 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES WEST OF HARTSELLE...MOVING NORTHEAST AT 10 MPH. WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... DANVILLE. NEEL. FALKVILLE. LEESDALE. HARTSELLE. BASHAM. THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 24
The Northeast Alabama radar (KHTX), 108 km away, was scanning. The volume nearest the first event began at 18:19 UTC.
2 hail. Local standard time, as filed.
Nickel size hail was reported.
Quarter size hail was reported on Bailey Cove Road in South Huntsville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5466809, 5466810.